Help please- adrenal problem: Feeling pretty low... - Thyroid UK

Thyroid UK

117,121 members135,925 posts

Help please- adrenal problem

C70rol
C70rol

Feeling pretty low. I recently had a saliva test done, which was some 9 months after the previous one, and whereas the 1st was a stage 2 result for cortisol and DHEA, this latest one was a stage 3 result. So quite a shock, especially as I have been supplementing with Nutri Adrenal and some Thorne ACE during that time. Though I don't take much of the Nutri Adrenal now as I increased to 2 tabs (200mg) plus 100mg of the Thorne and got very shaky, so I reduced to a lower dose.

However this may have been partly due to taking Ashwaghanda as well during that time. In fact I'd been taking Ashwaghanda for several years, thinking I was supporting my thyroid. But recently I noticed(from SeasideSusie), that adaptogens lower cortisol. So I've not been doing myself much good !!!

I thought adding some Pregnenalone would help, but after only a few days it seems to have exhausted me !

So I seem to be at a loss as to the way forward now, and would really appreciate some help ?

Thank you

5 Replies
SeasideSusie
SeasideSusieAdministrator

C70rol

Adaptogens are meant to balance hormones but I didn't find that the case, but I took mine for too long before retesting. I took a supplement with 3 adaptogenic herbs in, my cortisol lowered from very top of range to very bottom. Mine didn't contain Ashwaghanda, but from what I've read that can have the same effect. It may have other benefits, but it seems that it can lower cortisol, so I think it's important to keep an eye on levels.

How long have you been off the Ashwaghanda?

I was taking my adaptogenic supplement for 2 years, and I'm thinking it may take a while for them to recover with adrenal glandulars.

I don't know anything about pregnenolone, it's not something I've looked into, I'd rather see if I can raise my low cortisol with Adrenavive first.

C70rol
C70rol in reply to SeasideSusie

Oh! thank you so much for coming back to me.

I have only been off the Aswaghanda since I saw your comment on somebody's post.

So I asked a question on google and low and behold one of the first things it says besides any adaptogen is that "it lowers cortisol".So that very day I threw away the remaining capsules and was so grateful that I had seen your comments!!! - I think I may have been taking Ashwaghanda for about 4 years !

Pregnenalone has been called the grand mother of all hormones, and as well as making DHEA it also makes cortisol. Dr P writes quite glowingly about it in his book.

In a recent conversation with him he said that I could add Pregnenalone to my adrenal supplements, but only 10mg and not to increase it.

However I did add some in a few days ago, and I think it may well be too soon to add it, as my energies are so very low, and the Pregnenalone just exhausted me more and made me feel tearful .

So I've stopped it for now.

I think you are wise in sticking to the Adrenavive.

And Yes, I think the raising of cortisol is going to take some time, unfortunately !

I'm not sure pregnenolone will raise cortisol. It's a mother hormone that converts into DHEA and sex hormones.

C70rol
C70rol in reply to greygoose

Well in Dr P's book 'Your thyroid and how to keep it healthy", on page 97, he's done a large hormone flow chart and Pregnenalone certainly makes Cortisol through the Glucocorticoid pathway, and also makes DHEA through the Androgen pathway.

And many functional doctors treat the adrenals by prescribing Pregnenalone alone. And certainly I know two of the doctors on the Thyroid u.k list of recommended doctors recommend pregnenalone .

It is certainly a hormone I would love to go on when a bit stronger, especially after reading Dr P's chapter on it and how it helps as we age.

greygoose
greygoose in reply to C70rol

OK Good. :)

You may also like...